On ? -Congruent Numbers, Rational Squares in Arithmetic Progressions, Concordant Forms and Elliptic Curves
Erich Selder and
Karlheinz Spindler
Additional contact information
Erich Selder: Fachbereich 2, Fachhochschule Frankfurt, Nibelungenplatz 1, D-60318 Frankfurt am Main, Germany
Karlheinz Spindler: Fachbereich Architektur und Bauingenieurwesen, Studiengang Angewandte Mathematik, Hochschule RheinMain, Kurt-Schumacher-Ring 18, D-65197 Wiesbaden, Germany
Mathematics, 2015, vol. 3, issue 1, 1-14
Abstract:
The correspondence between right triangles with rational sides, triplets of rational squares in arithmetic succession and integral solutions of certain quadratic forms is well-known. We show how this correspondence can be extended to the generalized notions of rational ?-triangles, rational squares occurring in arithmetic progressions and concordant forms. In our approach we establish one-to-one mappings to rational points on certain elliptic curves and examine in detail the role of solutions of the ?-congruent number problem and the concordant form problem associated with nontrivial torsion points on the corresponding elliptic curves. This approach allows us to combine and extend some disjoint results obtained by a number of authors, to clarify some statements in the literature and to answer some hitherto open questions.
Keywords: elliptic curves; concordant forms; ? -congruent numbers (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2015
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
https://www.mdpi.com/2227-7390/3/1/2/pdf (application/pdf)
https://www.mdpi.com/2227-7390/3/1/2/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:3:y:2015:i:1:p:2-15:d:44893
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().